feelfine, are you taking the Prednisone with food? It can cause stomach irritation if taken on an empty stomach, which can cause pain or nausea. Try taking it with a little bit of food to see if that helps the stomach. If not, you need to talk to your GI because if it causes irritation over a long period, it can cause bleeding in your stomach, and you don't need that on top of your UC.
If you decide to move to a new drug, you can research both Imuran and Remicade online. Then talk to your doctor about
potential side effects of each drug and ask which he has seen the most success with in his patients. I was on Imuran for several years, and it helped but never got me all the way to remission. Now I'm on Remicade and am in remission. I haven't had any major side effects from either.
Just remember that each of us is different, and what helps one may not be the answer for another. And sometimes we need a combination of medications to keep us in good shape.
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Intolerant to Asacol and rectal mesalamine preparations.
On Prednisone then Entocort 2001-2006 with only short periods off.
Current meds are Colazal,
Azathioprine Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.